Josef Finsterer1*, Claudia Stöllberger
1Krankenanstalt Rudolfstiftung, Postfach 20, 1180 Vienna, Austria
2Medical Department with Cardiology and Intensive Care Medicine, Krankenanstalt Rudolfstiftung, Vienna, Austria
*Corresponding author: Josef Finsterer, Krankenanstalt Rudolfstiftung, Postfach 20, 1180 Vienna, Austria. Tel: +4317116592085; Fax: +4314781711; Email: firstname.lastname@example.org
Received Date: 26 March, 2018; Accepted Date: 06 April, 2018; Published Date: 12 April, 2018
1. Keywords: Anti-Epileptic Drugs; Broken-Heart Syndrome; Epilepsy; Seizures; Stress
Letter to the Editor
In their recent article, Kyi et al. report about a 61yo African American female with a long-term history of epilepsy, bipolar disorder, and arterial hypertension . We have the following comments and concerns.
We do not agree with the notion that TTS is rarely associated with seizures. According to a recent review about the frequency of Central Nervous System (CNS) triggers of TTS it was found that epilepsy is the second most frequent CNS trigger of TTS . There are also some indications that TTS could be responsible for at least some of the cases with sudden unexplained death in epilepsy (SUDEP) .
How can an Electroencephalogram (EEG) show evidence of generalized tonic clonic seiuzre? The EEG can show generalized or focal paroxysmal activity, but the EEG does not provide information about the phenomenology of the seizure. Diagnosing generalized tonic-clonic seizures requires not only the EEG but also the phenomenological description of a witness.
ECG abnormalities in TTS normalise maximally within 10 weeks and echocardiographic abnormalities maximally within 6 weeks after onset of TTS . We should be informed after how many days after onset of TTS did ECG and echocardiography normalise.
It is still unclear if patients with TTS have the better outcome if they receive cardiac treatment or if they remain untreated. Thus, we do not agree with the statement in the introduction that TTS patients receiving cardiac treatment have the lower mortality than TTS patients who go untreated.
The index patient had a bipolar disorder . Did she receive anti-psychotic medication at the time when the TTS developed? It is well appreciated that anti-psychotic medication may be cardio-toxic and there are even reports showing that antipsychotic drugs may promote the development of TTS . Overall, this interesting case report could be more meaningful if additional clinical information would be provided and if some inconsistencies would be clarified.
Conflicts of Interest: There are no conflicts of interest Both authors contributed equally
Contribution: JF: design, literature search, discussion, first
draft, CS: literature search, discussion, critical comments
5. Peters S, Klein HU (2014) Life-threatening ventricular arrhythmias due to atypical mid-ventricular tako tsubo cardiomyopathy in a patient with chronic QT interval prolongation under anti-psychotic medication. Int J Cardiol 172: e534-536.
Citation: Finsterer J, Stöllberger C (2018) Considerations About Seizure-Triggered Takotsubo. Res Adv Brain Disord Ther RABDT-103. DOI: 10.29011/ RABDT-103. 100003